MAUDE Adverse Event Report: ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC

ABBOTT VASCULAR INC. ABSOLUTE PRO; STENT, ILIAC
Model Number 1012535-100
Medical Device Problem Codes Improper or Incorrect Procedure or Method (2017); Difficult to Advance (2920); Activation Failure (3270)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/25/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.H6: medical device problem code: code 2017 clarifier- failure to follow steps / instructions.
 
Event or Problem Description
It was reported that the procedure was performed to treat a lesion in the superficial femoral artery with heavy calcification and 80% stenosis.Coronary orbital atherectomy was performed, reducing the vessel calcification drastically.Predilation was performed with an unspecified balloon over a non-abbott guide wire.The 7.0 x 100 mm absolute pro self expanding stent system was advanced over the same guide wire.Resistance with the tortuosity of the steep iliac bifurcation was noted to reach the target site.The thumbwheel was engaged with no issue; however, the stent only partially deployed.Therefore, the stent was retracted back into the sheath and removed from the anatomy.An unspecified device was used to complete the procedure.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was returned for analysis.The reported activation failure was able to be confirmed.The reported difficult to advance was unable to be replicated in a testing environment as it was based on operational circumstances.Electronic lot history record (elhr) and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a review of the complaint handling database identified no other incidents from this lot.Reportedly, pre-dilatation was performed with an unspecified balloon over a non-abbott guide wire.The 7.0 x 100 mm absolute pro self-expanding stent system was advanced over the same guide wire.Resistance with the tortuosity of the steep iliac bifurcation was noted to reach the target site.The thumbwheel was engaged with no issue; however, the stent only partially deployed.The guidewire that was in use at the time was the viperwire as they had just spun the case and treated with an 0.018" balloon prior to attempting to stent.Use of an undersized guide wire, with insufficient support, may cause kinking in the stent delivery system.It should be noted the absolute pro vascular self-expanding stent system instructions for use (ifu, , materials required section) states: one 0.035" (0.89 mm) diameter guide wire.The investigation determined the reported difficulties appear to be related to circumstances of the procedure and subsequent deviation of the instructions for use as it is likely that resistance was met with the heavily calcified and 80% stenosed steep iliac bifurcation resulting in the reported difficult to advance.Interaction with the anatomy in conjunction with use of the undersized 0.018¿ guide wire resulted in the noted multiple jacket bends preventing the shaft lumens from moving freely; thus resulting in the reported activation/deployment failure.Manipulation of the compromised device resulted in the noted device damages (cracked/scraped/lifted/ separated thumbwheel material, handle gap) likely contributing to the reported difficulties.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.

Brand Name
ABSOLUTE PRO
Common Device Name
STENT, ILIAC
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key20007976
Report Number2024168-2024-09687
Device Sequence Number7123499
Product Code NIO
UDI-Device Identifier08717648176098
UDI-Public(01)08717648176098(17)270430(10)4052861
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
P110028
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/07/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number1012535-100
Device Catalogue Number1012535-100
Device Lot Number4052861
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/25/2024
Supplement Date Received by Manufacturer09/16/2024
Initial Report FDA Received Date08/20/2024
Supplement Report FDA Received Date10/07/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/28/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
VIPERWIRE GUIDE WIRE
Patient SexUnknown